How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jo C. Your Own Question
Jo C.
Jo C., Barrister
Category: Law
Satisfied Customers: 70416
Experience:  Over 5 years in practice
12826847
Type Your Law Question Here...
Jo C. is online now

Can I sue? My GP Doctor told me I was given wrong blood by a

Customer Question

Can I sue? My GP Doctor told me I was given wrong blood by a doctor when I went to get injections at their clinic. I suffered from chills, aches, nausea, chest pain, and abdominal pain.
Submitted: 1 year ago.
Category: Law
Expert:  Jo C. replied 1 year ago.

Why did incorrect blood cause this?

Unless it was toxic?

Customer: replied 1 year ago.
The injection I went to have was for Hepatitis B to prevent Hepatitis B
Customer: replied 1 year ago.
my GP said it was wrong blood. I'm asian maybe that's why the blood didn't work out?
Expert:  Jo C. replied 1 year ago.

Yes, but why did it cause these symptoms? It wouldn't normally.

How long did they last?

Customer: replied 1 year ago.
They lasted for like 6 months, I was in and out of hospital, doctors and what-not and then was admitted to mental health hospital.
Customer: replied 1 year ago.
It wouldn't normally cause these symptoms but it did to me maybe because I'm asian and I have different blood type to Caucasians.
Customer: replied 1 year ago.
Or me and the blood type wasn't a match, so the doctor gave me wrong blood
Expert:  Jo C. replied 1 year ago.

In principle there is a claim in negligence but you will have to show the injuries were caused by the negligence. They might well be but it is a hurdle to overcome.

The nature of the injuries though are unpleasant but obviously not life changing. That would affect the level of compensation. That said, it would be cheaper to sue because of the reduced level of compensation.

Can I clarify anything for you?

Jo

Customer: replied 1 year ago.
I don't understand can I sue?I suffered those health issues after I had the injection, so are they not linked? I believe it was toxic blood.
Expert:  Jo C. replied 1 year ago.

Well, as I said really.

Yes, but subject to the points I made above.

You will need to show a direct cause between the incompatible blood and the symptoms and also the symptoms are not life changing so that will affect the award.

Customer: replied 1 year ago.
I'd need a doctor to tell me if the wrong blood injections and symptoms are linked? My doctor knows I suffered from those symptoms and I told him it was because of the injection.What can I sue for? Loss?
What kind of claim is this? Personal Injury or clinical negligence or something else?
Customer: replied 1 year ago.
also what should I ask my GP doctor for?
Customer: replied 1 year ago.
Do you think there is a direct cause between the incompatible blood and the symptoms?
Expert:  Jo C. replied 1 year ago.

You would need medical opinion on the point.

I am not a doctor obviously but I would be concerned that the symptoms do not ordinarily follow from the blood transfusion. A medical opinion may clear that up though.

Customer: replied 1 year ago.
you don't think they're linked?What kind of claim is this? Personal Injury or clinical negligence or something else?
Expert:  Jo C. replied 1 year ago.

I am not a doctor obviously but I would be concerned that the symptoms do not ordinarily follow from the blood transfusion. A medical opinion may clear that up though.

In principle there is a claim in negligence but you will have to show the injuries were caused by the negligence.

Customer: replied 1 year ago.
Can you re-word this please
I would be concerned that the symptoms do not ordinarily follow from the blood transfusionAre you saying that normally people don't suffer the symptoms I suffered from a blood transfusion?
Expert:  Jo C. replied 1 year ago.

As I have said, I am not a doctor.

You will need to get medical opinion on the point.

Customer: replied 1 year ago.
Is my claim a personal injury or clinical negligence?
Customer: replied 1 year ago.
Please reply
Customer: replied 1 year ago.
I just asked a doctor on this website and they had this to sayYes it is VERY much possible that the blood was not compatible and you could have developed antibiotics in your body that are causing your symptoms that are happening off and on.
Customer: replied 1 year ago.
Sorry typo, antibodies.
Customer: replied 1 year ago.
You are most likely having transfusion induced serum sickness which can last for a long period of time."That's what the doctor said on this site. I've had the symptoms on and off for the past 4 years.
Customer: replied 1 year ago.
If a patient receives the wrong blood type this is usually considered to be negligent blood transfusion service practice, which can cause a serious or fatal reaction."That's what happened to me, and what I read online.Was it a blood transfusion I had because they looked like injections to me with blood in it
Customer: replied 1 year ago.
Did the vaccination cause these symptoms because my doctor did say it was "wrong blood". I read online "If a patient receives the wrong blood type this is usually considered to be negligent blood transfusion service practice, which can cause a serious or fatal reaction."It says "negligent blood TRANSFUSION service practice". I had an injection, Is my situation the same because it says TRANSFUSION and I had a vaccination.